Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 196, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2000, 4:07 PM CDT for White County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2000, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 21, 2000, 4:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County White County, TN
The radar
The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 212109 SVRBNA TNC185-212145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 407 PM CDT WED JUN 21 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHITE COUNTY IN MIDDLE TENNESSEE THIS INCLUDES THE CITY OF SPARTA * UNTIL 445 PM CDT * AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF SPARTA...OR ABOUT 10 MILES NORTHWEST OF SPENCER...MOVING EAST NORTHEAST AT 25 MPH. HAIL THREE QUARTERS INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. $$ BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:30 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 21, 2:30 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED JUN 21 2000 CURRENTLY...CONVECTION...WITH VERY LITTLE LIGHTNING...HAS AFFECTED WHAT AMOUNTS TO BE THE SE HALF OF FA THIS AFTERNOON. THIS IS ASSOCIATED WITH PRE-FRONTAL TROF/OUTFLOW BOUNDARY WHICH MOVED ACROSS THIS MORNING. LATEST SURFACE ANLYSIS SHOWS WHAT REMAINS OF PREVIOUS FRONT IS OVER WRN TN WITH A LO BETWEEN PAH AND BWG. ATTENDANT RAIN/SHRA FAIRLY PERVASIVE INTO SE AR. TEMPS HAVE REACHED UPPER 80S IN SOME LOCALES...SUCH AS HERE AT WFO. FORECAST...ALL MODELS SIMILAR IN FORECASTING RAIN TONITE ALTHO SHOULD BEGIN TO SLACKEN FROM NW EARLY. VORT MAX WRN KY TODAY GIVES WAY TO STRONGER ONE NEAR LIT TONITE...WHICH MOVES TO NEAR TUP BY 12Z THU...AND THEN DIVES ESE. BEST CHANCES OF RAIN WILL THEREFORE BE OVER S-SE...WITH DRYING TAKING PLACE FROM NW TOMORROW AFTER A MOSTLY CLOUDY START. SOMEWHAT LESS MUGGY WEATHER WILL FOLLOW...BUT DAYTIME TEMPS WILL STILL SOAR....UGH AS FOR TEMPS...AM IN AGRREMENT WITH NGM MOS FOR MOST PART. BNA BU 71/92/68/95 5101 CSV BU 66/85/60/89 5301 .BNA...NONE. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 41 min |
| Jun 21, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 34 min |
| Jun 21, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.